# SDR 98ZZZX4479

- Difficulty date: November 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4DM
- Make and model: Cessna 340A
- Aircraft serial: 340A0719
- Engine: Cont TSIO520N
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Alternator
- Part number: ALV9510
- Condition: Failed
- Location: Engine
- Part time: 900 hours
- Component: Prestolite
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

ALTERNATOR HAD IN-FLIGHT FAILURE RESULTING IN CLUTCH FAILURE.  METAL FROM CLUTCH WENT INTO THE INTERNAL ENGINE AND CLOGGED OIL PUMP INLET SCREEN RESULTING IN ZERO OIL PRESSURE AND ENGINE SHUT DOWN.  INSPECTION OF ALTERNATOR SHOWED DRIVESHAFT SEIZED FROM LACK OF LUBRICATION.
